MAUDE Adverse Event Report: PERFUSION SYSTEMS CUSTOM TUBING PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS CUSTOM TUBING PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TL8T46R5
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a custom tubing pack the bridge connector came apart.There was no visible air in system/tubing until it came apart.It is estimated that approximately 300 ml of blood was lost due to the bridge connector coming apart.A complete circuit change was carried out using a clear prime circuit because the surgical team were unable to de-air the circuit.The patient was off ecmo for 56 minutes as result, and required transfusions during and after (674 ml rbc and 241 plt).Patient status is alive no injury.
 
Additional Manufacturer Narrative
Device was not available for evaluation as it was discarded by the customer.Medtronic investigation: the manufacturing processes, associated controls and inspections were reviewed to determine any potential root cause for the reported event.Raw material receiving inspection records and coating process dhr was reviewed and confirmed this material was received with no anomalies detected during inspection or coating processes and no manufacturing issues.Assembly pictures were reviewed, and it was confirmed all units were manufactured according to specification.It was identified that, while the assembly configuration included in the reported pack complied with the minimum pull force requirement of 22lb.In addition, an enhanced configuration in future custom packs for the customer will be achieved by using a tie band at required locations.Medtronic will continue to monitor for similar events.Trends for issues with this product are reviewed on a monthly basis.There are no current trends, so no further actions are required.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
CUSTOM TUBING PACK
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key10199695
Report Number2184009-2020-00028
Device Sequence Number13721679
Product Code DWF
UDI-Device Identifier00643169730922
UDI-Public00643169730922
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Model NumberTL8T46R5
Device Catalogue NumberTL8T46R5
Device Lot Number217225783
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2020
Supplement Date Received by Manufacturer05/31/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;